10
Jul

FDA Recalls Compounded Medications Due to Potential Contamination

July 10, 2013

July 10, 2013

The U.S. Food and Drug Administration (FDA) recently announced it is partnering with the Main Street Family Pharmacy to conduct a nationwide voluntary recall of all of the company’s sterile compounded products. The recall is being initiated due to contaminants found in some of the company’s medications.

A press release from the agency explained that they had received seven reports of patients developing skin abscesses after receiving injections of preservative-free methylprednisolone acetate. Further testing of the abscesses determined that at least one of the lesions was caused by a fungal infection.

The case is similar to the Fungal Meningitis Outbreak that occurred earlier this year after patients were given a steroid injection that had been contaminated with a leaf fungus. In all, 32 people were killed and hundreds of others were sickened from the outbreak.

The FDA has issued a warning that anyone in possession of the affected medications should halt use of the products immediately. The drugs should then be disposed of properly. Anyone who received an injection that may have been affected has been instructed to discuss their concerns with their treating physician.

The Indianapolis Personal Injury Lawyers with Stewart & Stewart Attorneys recognize how dangerous the use of recalled medications can be. That is why the firm is here to help anyone who has been harmed by a drug or defective medical device.